Alert archive / West Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 1, 2017, 10:25 AM EST for 6 counties in West Virginia. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 10:25 AM EST (15:25 UTC)
- Expired
- Mar 1, 2017, 11:00 AM EST
- In force
- 35 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Braxton County, WV, Gilmer County, WV, Lewis County, WV, Randolph County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 105 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 10:27 AM EST | TSTM WND DMG | Gassaway, WV | SEVERAL TREES AND POWER LINES DOWN |
| Mar 1, 10:33 AM EST | TSTM WND DMG | Sutton, WV | SEVERAL TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 6:48 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 3.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 605 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349
WUUS51 KRLX 011525
SVRRLX
WVC007-021-041-083-097-101-011600-
/O.NEW.KRLX.SV.W.0022.170301T1525Z-170301T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1025 AM EST WED MAR 1 2017
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Western Randolph County in northeastern West Virginia...
Central Gilmer County in north central West Virginia...
Southern Lewis County in northern West Virginia...
Braxton County in north central West Virginia...
Southwestern Upshur County in northeastern West Virginia...
Northeastern Webster County in northeastern West Virginia...
* Until 1100 AM EST
* At 1025 AM EST, a severe thunderstorm was located near Cedar Creek
State Park, or 9 miles south of Glenville, moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Glenville, Sutton, Gassaway, Rock Cave, Holly River State, Cedar
Creek State Park, Burnsville, Flatwoods, Sand Fork, Shock,
Alexander, Eden, Rosedale, Cleveland, Hacker Valley, Kanawha Head,
Ireland, French Creek, Wilsie and Stouts Mills.
This includes Interstate 79 between mile markers 62 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3863 8025 3867 8100 3871 8099 3873 8099
3896 8095 3894 8018
TIME...MOT...LOC 1525Z 273DEG 60KT 3880 8085
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
092 follow-up statements
284
WWUS51 KRLX 011547
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
1047 AM EST WED MAR 1 2017
WVC021-011556-
/O.CAN.KRLX.SV.W.0022.000000T0000Z-170301T1600Z/
Gilmer WV-
1047 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GILMER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 PM EST for
northern, north central and northeastern West Virginia.
LAT...LON 3863 8025 3865 8066 3871 8064 3883 8062
3889 8066 3889 8064 3890 8063 3890 8061
3895 8065 3894 8018
TIME...MOT...LOC 1546Z 273DEG 60KT 3878 8039
$$
WVC007-041-083-097-101-011600-
/O.CON.KRLX.SV.W.0022.000000T0000Z-170301T1600Z/
Randolph WV-Lewis WV-Braxton WV-Upshur WV-Webster WV-
1047 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EST
FOR WESTERN RANDOLPH...SOUTHERN LEWIS...NORTHEASTERN BRAXTON...
SOUTHWESTERN UPSHUR AND NORTHEASTERN WEBSTER COUNTIES...
At 1046 AM EST, a severe thunderstorm was located near Rock Cave, or
16 miles southwest of Buckhannon, moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rock Cave, Holly River State, Burnsville, Alexander, Eden, Sand Run,
Cleveland, Alton, Walkersville, Hacker Valley, Kanawha Head, Ireland,
French Creek and Falls Mills.
This includes Interstate 79 between mile markers 80 and 82, and
between mile markers 84 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3863 8025 3865 8066 3871 8064 3883 8062
3889 8066 3889 8064 3890 8063 3890 8061
3895 8065 3894 8018
TIME...MOT...LOC 1546Z 273DEG 60KT 3878 8039
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
13860
WWUS51 KRLX 011556
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
1056 AM EST WED MAR 1 2017
WVC007-041-083-097-101-011605-
/O.EXP.KRLX.SV.W.0022.000000T0000Z-170301T1600Z/
Randolph WV-Lewis WV-Braxton WV-Upshur WV-Webster WV-
1056 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RANDOLPH...SOUTHERN
LEWIS...NORTHEASTERN BRAXTON...SOUTHWESTERN UPSHUR AND NORTHEASTERN
WEBSTER COUNTIES WILL EXPIRE AT 1100 AM EST...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 100 PM EST for
northern, north central and northeastern West Virginia.
LAT...LON 3863 8025 3865 8066 3871 8064 3883 8062
3889 8066 3889 8064 3890 8063 3890 8061
3895 8065 3894 8018
TIME...MOT...LOC 1555Z 273DEG 60KT 3878 8035
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 10:07 AM EST, 18 minutes earlier.
Area forecast discussion, Mar 1, 10:07 AM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1007 AM EST Wed Mar 1 2017
.SYNOPSIS...
Strong cold front crosses today. Reinforcing clipper system
Thursday night into Friday. High pressure this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM Wednesday...
Trying to stay ahead of the line of storms. Using HRRR and WRF
have tried to focus severe wording in weather to just the thin
line...with gusty winds still mentioned behind the line.
As of 7 AM Wednesday...
Included severe thunderstorm watch for the northern half of the
area til 18Z. otherwise, little change with timing and
severity.
As of 455 AM Wednesday...
Very busy weather today compliments of a strong upper trough
and cold front slamming into very moist and unstable air over
our region. Ongoing band of strong to possibly severe
thunderstorms over southeast OH at 09Z, mostly just west of the
Ohio River, is only slowly edging eastward. Another band of
strong to possibly severe thunderstorms lie along a strong cold
front dropping southeast into central Ohio. Looks like this cold
front and line of storms will merge with the first band later
this morning around the Ohio River, and then drive across the
area for remainder of the day, reaching the mountains late this
afternoon. What this means for us is a risk of flash flooding
and severe thunderstorms. We continue a flash flood watch for
the entire area today, while SPC has a slight risk of severe
thunderstorms in the west and marginal risk in the east.
Damaging winds and large hail will be the main threat in the
west, and mainly strong to damaging winds are possible in the
east. Even though an ongoing strong southerly low level jet will
relax somewhat as the day progresses, the dynamics and
instability ahead of the system will maintain a severe and flood
threat. The good news is, the precip along with the
severe/water threat, will diminish behind the front, so that
most of the precip will be east of the I79 corridor by late this
afternoon.
By tonight, with the front and any severe threat exiting the
mountains, we turn our attention back to winter. Cold air moves
in tonight, with lingering northern mountain rain showers
changing to snow showers later tonight. Any accumulation tonight
will be very light and confined the higher elevations. West winds
will be quite gusty with the cold advection, and after today,
will feel even colder.
Temperatures will be well into the 60s to around 70 today ahead
of the showers and storms, with temperatures beginning to fall
this afternoon behind the front. Lows tonight will be well down
in the 30s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 220 AM Wednesday...
Post frontal environment brings sharply colder air into the
area and lingering snow showers over the northeast mountains. A
reinforcing clipper system will anchor more cold air, for a
short time anyways, and light snow across the northern half of
the CWA and emphasized over the northeast mountains again. There
are some challenges here in terms of timing of precipitation
type changes. Ahead of the secondary cold front, there will be
brief warm air advection, and need to keep the type as rain on
the front end heading into Thursday night. The cold front passes
and snow will follow as 850mb temps drop towards -10C and 925mb
temps drop back below zero. It is these 925mb temps that really
cement the rain on the front end in the warm air advection.
Heading into Friday, try very hard to avoid a snow to rain
scheme in a post frontal environment as model temperatures and
precipitation type like to present, and it rarely happens. But
given the time of year in late winter, this may be a legitimate
solution, and the low end POPs down towards the Kanawha Valley
will likely be rain with temps around 40 or so. Cannot justify
the rain/snow adjustment up that far. In the end, there does not
look to be too much of a change in overall amounts, and it is a
low end snow event.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 220 AM Wednesday...
High pressure dominates the weekend, and holds on through early
next week while slowly pushing east. Temperatures begin
moderating again in the long term with warm air advection back
in force on Sunday and highs back in the 60s lowlands/50s
mountains. Next frontal system is slated for the Tuesday time
frame, but the forecast is dry through that time.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
12Z Wednesday thru 12Z Thursday...
As of 10 AM Wednesday...
Updated TAFs a bit earlier this morning to get better timing for
severe line moving through. Additional amendments likely into
this afternoon as things progress.
As 130 AM Wednesday...
A strong cold front will move southeastward across the area
today, preceded by showers and thunderstorms, and gusty south
winds. Some of the storms may contain damaging winds and large
hail. By around 01Z the front will be exiting the mountains,
ending the precip, except for some high elevation rain to snow showers
in the northern mountains. South winds today will be 15 to 20
KTS with gust 30 to 35 KTS.
Look for MVFR ceilings slowly eroding from south to north early
this morning, and should be mostly vfr ceilings around 4000 feet
outside of the widespread convection. Behind the front tonight,
some MVFR ceilings around 2500 feet will work back into the
northern and eastern portions of the WV, with some IFR in the
higher elevations of the northern mountains. West winds will
remain quite gusty, slowly diminishing overnight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...
FORECAST CONFIDENCE: Lbw to Medium.
ALTERNATE SCENARIOS: Timing and location of erosion of early
morning stratus deck may very. Timing and strength of
showers/thunderstorms could also vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EST 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY M L M M M M M M M H H L
HTS CONSISTENCY M M M M M M H M H H L M
BKW CONSISTENCY H H H H M H M M H H H L
EKN CONSISTENCY H H L M M M M M L H M L
PKB CONSISTENCY M M M M M M H M H H H L
CKB CONSISTENCY M H M M M M M M M M H L
AFTER 12Z THURSDAY...
No widespread IFR conditions are expected at this time.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 7 PM EST this evening for WVZ005>011-
013>020-027>032-039-040-519>522-525-526.
OH...Flash Flood Watch until 7 PM EST this evening for OHZ066-067-
075-076-083>087.
KY...Flash Flood Watch until 7 PM EST this evening for KYZ101>103-
105.
VA...None.
&&
SYNOPSIS...JMV/26
NEAR TERM...JMV/MZ
SHORT TERM...26
LONG TERM...26
AVIATION...JMV/MZHazardous weather outlook, Mar 1, 10:01 AM EST, 24 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1001 AM EST Wed Mar 1 2017 WVZ005>011-013>020-027>032-039-040-519>522-525-526-021515- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Randolph-Southeast Randolph- 1001 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SEVERE THUNDERSTORM WATCH 54 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. VAZ003-004-WVZ024>026-033-034-515>518-021515- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 1001 AM EST Wed Mar 1 2017 ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. KYZ101>103-OHZ066-067-075-076-083>087-021515- Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton- Meigs-Gallia-Lawrence OH- 1001 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky and southeast Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. KYZ105-021515- Lawrence KY- 1001 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of northeast Kentucky. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. WVZ523-524-021515- Northwest Pocahontas-Southeast Pocahontas- 1001 AM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. There is an enhanced risk of severe thunderstorms today. The main threats will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Mar 1, 10:12 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1012 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG WILLIAMSON 37.67N 82.27W
03/01/2017 MINGO WV 911 CALL CENTER
ROOF BLOWN OFF HOUSE
&&
EVENT NUMBER RLX1700254
MECLocal storm report, Mar 1, 10:15 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG 1 N NITRO 38.43N 81.83W
03/01/2017 PUTNAM WV PUBLIC
MULTIPLE TREES DOWN NEAR THE NITRO EXIT OF I64 VIA
TWITTER WITH PICTURE
&&
EVENT NUMBER RLX1700255
MECLocal storm report, Mar 1, 10:17 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1017 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG CHESAPEAKE 38.43N 82.45W
03/01/2017 LAWRENCE OH PUBLIC
TREE DOWN ON A PARKED UNOCCUPIED CAR VIA TWITTER WITH
PICTURE
&&
EVENT NUMBER RLX1700256
MECLocal storm report, Mar 1, 10:19 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG 4 S HURRICANE 38.38N 82.03W
03/01/2017 PUTNAM WV NWS EMPLOYEE
MULTIPLE TREES DOWN
&&
EVENT NUMBER RLX1700257
MECLocal storm report, Mar 1, 10:22 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1022 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TORNADO 4 ESE APPLE GROVE 38.86N 81.80W
03/01/2017 JACKSON WV PUBLIC
POSSIBLE TORNADO PUBLIC REPORTS MULTIPLE TREES DOWN AND
DAMAGE TO MOBILE HOME. SWIRL OF WIND CAME UP OVER THE
HILL...SAID WIND NEARLY BLEW OVER MOBILE HOME WITH
DAMAGE TO BOTH SIDES
&&
CORRECTED EVENT
EVENT NUMBER RLX1700249
MECLocal storm report, Mar 1, 10:25 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG E LIBERTY 38.60N 81.73W
03/01/2017 PUTNAM WV NWS EMPLOYEE
TREES DOWN ACROSS ROADS
&&
EVENT NUMBER RLX1700258
MECThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:14 AM EST | Severe Thunderstorm Warning | RLX | Wood | 31 min |
| Mar 1, 4:23 AM EST | Special Weather Statement | RLX | Doddridge, Harrison, Taylor, Tyler | 37 min |
| Mar 1, 5:30 AM EST | Special Weather Statement | RLX | Mason | 30 min |
| Mar 1, 5:44 AM EST | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wirt, Wood | 31 min |
| Mar 1, 6:15 AM EST | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Jackson, Ritchie, Roane, Wirt | 30 min |
| Mar 1, 6:44 AM EST | Severe Thunderstorm Warning | RLX | Jackson, Mason | 31 min |
| Mar 1, 6:46 AM EST | Severe Thunderstorm Warning | RLX | Barbour, Calhoun, Gilmer, Harrison, Lewis, Ritchie and 1 more | 29 min |
| Mar 1, 6:58 AM EST | Special Weather Statement | RLX | Doddridge, Harrison, Taylor | 32 min |
| Mar 1, 7:15 AM EST | Special Weather Statement | RLX | Calhoun, Jackson, Roane | 30 min |
| Mar 1, 7:17 AM EST | Special Weather Statement | RLX | Barbour, Lewis | 28 min |
| Mar 1, 7:36 AM EST | Flash Flood Warning | RLX | Calhoun, Doddridge, Gilmer, Jackson, Lewis, Ritchie and 2 more | 5 hr |
| Mar 1, 8:47 AM EST | Severe Thunderstorm Warning | RLX | Cabell, Mason | 28 min |
| Mar 1, 8:58 AM EST | Tornado Warning | RLX | Jackson, Mason, Wood | 32 min |
| Mar 1, 9:01 AM EST | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 44 min |
| Mar 1, 9:07 AM EST | Flash Flood Warning | RLX | Jackson, Mason, Wirt | 5 hr |
| Mar 1, 9:09 AM EST | Flash Flood Warning | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler, Wirt and 1 more | 5 hr |
| Mar 1, 9:16 AM EST | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam | 29 min |
| Mar 1, 9:26 AM EST | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Mingo, Putnam and 1 more | 49 min |
| Mar 1, 9:28 AM EST | Tornado Warning | RLX | Calhoun, Jackson, Ritchie, Wirt, Wood | 32 min |
| Mar 1, 9:33 AM EST | Tornado Warning | RLX | Calhoun, Jackson, Mason, Putnam, Roane | 27 min |
| Mar 1, 9:41 AM EST | Severe Thunderstorm Warning | RLX | Clay, Jackson, Kanawha, Putnam, Roane | 34 min |
| Mar 1, 9:48 AM EST | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more | 27 min |
| Mar 1, 9:55 AM EST | Tornado Warning | RLX | Braxton, Calhoun, Gilmer, Jackson, Roane | 35 min |
| Mar 1, 10:01 AM EST | Severe Thunderstorm Warning | RLX | Calhoun, Doddridge, Gilmer, Pleasants, Ritchie, Tyler and 1 more | 29 min |
| Mar 1, 10:07 AM EST | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 23 min |
| Mar 1, 10:16 AM EST | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Fayette, Kanawha, Nicholas and 2 more | 29 min |
| Mar 1, 10:18 AM EST | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, Mingo, Nicholas and 2 more | 27 min |
| Mar 1, 10:28 AM EST | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 32 min |
| Mar 1, 10:32 AM EST | Special Weather Statement | RLX | Doddridge, Harrison, Lewis, Taylor | 43 min |
| Mar 1, 10:44 AM EST | Severe Thunderstorm Warning | RLX | Fayette, Nicholas, Pocahontas, Raleigh, Randolph, Webster and 1 more | 31 min |
| Mar 1, 10:59 AM EST | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Upshur | 31 min |
| Mar 1, 11:33 AM EST | Areal Flood Warning | RLX | Jackson, Mason, Wirt | 3 hr |
| Mar 1, 11:55 AM EST | Wind Advisory | RLX | Pocahontas, Randolph | 20 hr |
| Mar 1, 12:23 PM EST | Areal Flood Warning | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler, Wirt and 1 more | 8 hr |
| Mar 1, 12:27 PM EST | Areal Flood Warning | RLX | Calhoun, Doddridge, Gilmer, Jackson, Lewis, Ritchie and 2 more | 2 hr |
| Mar 1, 6:20 PM EST | Special Weather Statement | RLX | Harrison | 25 min |
| Mar 1, 6:49 PM EST | Special Weather Statement | RLX | Nicholas, Webster | 41 min |
| Mar 1, 6:52 PM EST | Special Weather Statement | RLX | Raleigh, Wyoming | 38 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.